MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY, QJP

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY, QJP
Catalog Number PXSLIMLAN150STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary arteriovenous malformation (pavm) using a pod coil, pod packing coil (packing coil), a lantern delivery microcatheter (lantern), non-penumbra sheaths, and a diagnostic catheter.During the procedure, the physician successfully placed a pod coil and packing coil in the first pavm using the lantern.Next, while advancing the lantern into the second pavm, the physician noticed the midshaft of the lantern had fractured inside the diagnostic catheter.The physician was able to remove approximately 40 centimeters of the fractured lantern out from the diagnostic catheter.The diagnostic catheter was then removed, and a gooseneck snare device was used to remove the rest of the fractured lantern out from the sheath.It was reported that the physician was unable to obtain access back into the vessel.The physician ended the procedure at this point and the patient will be brought back on a different day to complete the embolization procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is advanced against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed an additional fracture on the catheter shaft and ovalization on the distal fractured segment.This damage was incidental to the reported complaint.The ovalization and kinks on the distal fractured segment likely occurred during snaring and removal of the device from the patient¿s body.The additional fracture may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up mfr report: 1.Section h.Box 8.Usage of device.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19735771
Report Number3005168196-2024-00248
Device Sequence Number7006249
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public00814548016672
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00002477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Date Report Sent to FDA01/01/2005